Alert archive / Idaho / Flash Flood Watches in 2021
Flash Flood Watch 1, NWS Pocatello, ID
NWS Pocatello, ID issued this flash flood watch at Jul 30, 2021, 12:55 PM MDT for 16 counties in Idaho. It took effect at Jul 30, 2021, 1:00 PM MDT. It was in force for 3 days.
The area
The counties it named.
The facts
- Issued
- Jul 30, 2021, 12:55 PM MDT (18:55 UTC)
- In effect from
- Jul 30, 2021, 1:00 PM MDT
- Expired
- Aug 2, 2021, 9:00 PM MDT
- In force
- 3 days
- Issued by
- NWS Pocatello, ID
- Flood severity
- None
Counties Bannock County, ID, Bear Lake County, ID, Bingham County, ID, Blaine County, ID, Bonneville County, ID, Butte County, ID, Caribou County, ID, Cassia County, ID, Clark County, ID, Custer County, ID, Franklin County, ID, Fremont County, ID, Madison County, ID, Oneida County, ID, Power County, ID, Teton County, ID
The radar
The Pocatello radar (KSFX), 27 km from the middle of the area, began a volume at 18:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Salt Lake City I, UT (KSLC), launched 12:00Z, 6.9 hours before the alert went out and 271 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1337 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- -170 m²/s²
- 0-3 km storm-relative helicity
- -102 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
204 WGUS65 KPIH 301855 FFAPIH URGENT - IMMEDIATE BROADCAST REQUESTED Flood Watch National Weather Service Pocatello ID 1255 PM MDT Fri Jul 30 2021 IDZ056>064-311500- /O.NEW.KPIH.FF.A.0001.210730T1900Z-210803T0300Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Southern Hills/Albion Mountains-Raft River Region-Marsh and Arbon Highlands-Franklin/Eastern Oneida Region-Bear River Range-Bear Lake Valley-Blackfoot Mountains-Caribou Range-Big Hole Mountains- Including the cities of McCammon, Emigration Summit, Malta, Montpelier, Downey, Georgetown, Inkom, Rockland, Malad, Wayan, Grace, St. Charles, Almo, Henry, Swan Valley, Soda Springs, Bone, Albion, Holbrook, Lava Hot Springs, Thatcher, Preston, and Victor 1255 PM MDT Fri Jul 30 2021 ...FLASH FLOOD WATCH IN EFFECT THROUGH MONDAY EVENING... The National Weather Service in Pocatello has issued a * Flash Flood Watch for portions of eastern Idaho and southeast Idaho, including the following areas, in eastern Idaho, Big Hole Mountains. In southeast Idaho, Bear Lake Valley, Bear River Range, Blackfoot Mountains, Caribou Range, Franklin/Eastern Oneida Region, Marsh and Arbon Highlands, Raft River Region and Southern Hills/Albion Mountains. * Through Monday evening. * Slow moving thunderstorms may produce locally heavy rain, possibly resulting in flash flooding and debris flows. PRECAUTIONARY/PREPAREDNESS ACTIONS... You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$ IDZ069-071>074-311500- /O.NEW.KPIH.FF.A.0001.210730T1900Z-210803T0300Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Lost River Range-Frank Church Wilderness-Sawtooth/Stanley Basin-Sun Valley Region-Big Lost Highlands/Copper Basin- Including the cities of Ketchum, Copper Basin, Sun Valley, Borah Peak, Clayton, Galena, and Stanley 1255 PM MDT Fri Jul 30 2021 ...FLASH FLOOD WATCH IN EFFECT THROUGH MONDAY EVENING... The National Weather Service in Pocatello has issued a * Flash Flood Watch for a portion of central Idaho, including the following areas, Big Lost Highlands/Copper Basin, Frank Church Wilderness, Lost River Range, Sawtooth/Stanley Basin and Sun Valley Region. * Through Monday evening. * Slow moving thunderstorms may produce locally heavy rain, possibly resulting in flash flooding and debris flows. PRECAUTIONARY/PREPAREDNESS ACTIONS... You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$ DV
7 follow-up statements
746 WGUS65 KPIH 311157 FFAPIH Flood Watch National Weather Service Pocatello ID 557 AM MDT Sat Jul 31 2021 IDZ056>064-312100- /O.CON.KPIH.FF.A.0001.000000T0000Z-210803T0300Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Southern Hills/Albion Mountains-Raft River Region-Marsh and Arbon Highlands-Franklin/Eastern Oneida Region-Bear River Range-Bear Lake Valley-Blackfoot Mountains-Caribou Range-Big Hole Mountains- Including the cities of McCammon, Emigration Summit, Malta, Montpelier, Downey, Georgetown, Inkom, Rockland, Malad, Wayan, Grace, St. Charles, Almo, Henry, Swan Valley, Soda Springs, Bone, Albion, Holbrook, Lava Hot Springs, Thatcher, Preston, and Victor 557 AM MDT Sat Jul 31 2021 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH MONDAY EVENING... The Flash Flood Watch continues for * Portions of eastern Idaho and southeast Idaho, including the following areas, in eastern Idaho, Big Hole Mountains. In southeast Idaho, Bear Lake Valley, Bear River Range, Blackfoot Mountains, Caribou Range, Franklin/Eastern Oneida Region, Marsh and Arbon Highlands, Raft River Region and Southern Hills/Albion Mountains. * Through Monday evening. * Slow moving thunderstorms may produce locally heavy rain, possibly resulting in flash flooding and debris flows. PRECAUTIONARY/PREPAREDNESS ACTIONS... You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$ IDZ069-071>074-312100- /O.CON.KPIH.FF.A.0001.000000T0000Z-210803T0300Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Lost River Range-Frank Church Wilderness-Sawtooth/Stanley Basin-Sun Valley Region-Big Lost Highlands/Copper Basin- Including the cities of Ketchum, Copper Basin, Sun Valley, Borah Peak, Clayton, Galena, and Stanley 557 AM MDT Sat Jul 31 2021 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH MONDAY EVENING... The Flash Flood Watch continues for * A portion of central Idaho, including the following areas, Big Lost Highlands/Copper Basin, Frank Church Wilderness, Lost River Range, Sawtooth/Stanley Basin and Sun Valley Region. * Through Monday evening. * Slow moving thunderstorms may produce locally heavy rain, possibly resulting in flash flooding and debris flows. PRECAUTIONARY/PREPAREDNESS ACTIONS... You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$ GK
606 WGUS65 KPIH 311925 FFAPIH Flood Watch National Weather Service Pocatello ID 125 PM MDT Sat Jul 31 2021 IDZ056>064-011200- /O.CON.KPIH.FF.A.0001.000000T0000Z-210803T0300Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Southern Hills/Albion Mountains-Raft River Region-Marsh and Arbon Highlands-Franklin/Eastern Oneida Region-Bear River Range-Bear Lake Valley-Blackfoot Mountains-Caribou Range-Big Hole Mountains- Including the cities of McCammon, Emigration Summit, Malta, Montpelier, Downey, Georgetown, Inkom, Rockland, Malad, Wayan, Grace, St. Charles, Almo, Henry, Swan Valley, Soda Springs, Bone, Albion, Holbrook, Lava Hot Springs, Thatcher, Preston, and Victor 125 PM MDT Sat Jul 31 2021 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH MONDAY EVENING... The Flash Flood Watch continues for * Portions of eastern Idaho and southeast Idaho, including the following areas, in eastern Idaho, Big Hole Mountains. In southeast Idaho, Bear Lake Valley, Bear River Range, Blackfoot Mountains, Caribou Range, Franklin/Eastern Oneida Region, Marsh and Arbon Highlands, Raft River Region and Southern Hills/Albion Mountains. * Through Monday evening. * Slow moving thunderstorms may produce locally heavy rain, possibly resulting in flash flooding and debris flows. PRECAUTIONARY/PREPAREDNESS ACTIONS... You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$ IDZ069-071>074-011200- /O.CON.KPIH.FF.A.0001.000000T0000Z-210803T0300Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Lost River Range-Frank Church Wilderness-Sawtooth/Stanley Basin-Sun Valley Region-Big Lost Highlands/Copper Basin- Including the cities of Ketchum, Copper Basin, Sun Valley, Borah Peak, Clayton, Galena, and Stanley 125 PM MDT Sat Jul 31 2021 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH MONDAY EVENING... The Flash Flood Watch continues for * A portion of central Idaho, including the following areas, Big Lost Highlands/Copper Basin, Frank Church Wilderness, Lost River Range, Sawtooth/Stanley Basin and Sun Valley Region. * Through Monday evening. * Slow moving thunderstorms may produce locally heavy rain, possibly resulting in flash flooding and debris flows. PRECAUTIONARY/PREPAREDNESS ACTIONS... You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$ DV
390 WGUS65 KPIH 011440 FFAPIH Flood Watch National Weather Service Pocatello ID 840 AM MDT Sun Aug 1 2021 IDZ056>064-021500- /O.CON.KPIH.FF.A.0001.000000T0000Z-210803T0300Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Southern Hills/Albion Mountains-Raft River Region-Marsh and Arbon Highlands-Franklin/Eastern Oneida Region-Bear River Range-Bear Lake Valley-Blackfoot Mountains-Caribou Range-Big Hole Mountains- Including the cities of McCammon, Emigration Summit, Malta, Montpelier, Downey, Georgetown, Inkom, Rockland, Malad, Wayan, Grace, St. Charles, Almo, Henry, Swan Valley, Soda Springs, Bone, Albion, Holbrook, Lava Hot Springs, Thatcher, Preston, and Victor 840 AM MDT Sun Aug 1 2021 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH MONDAY EVENING... The Flash Flood Watch continues for * Portions of eastern Idaho and southeast Idaho, including the following areas, in eastern Idaho, Big Hole Mountains. In southeast Idaho, Bear Lake Valley, Bear River Range, Blackfoot Mountains, Caribou Range, Franklin/Eastern Oneida Region, Marsh and Arbon Highlands, Raft River Region and Southern Hills/Albion Mountains. * Through Monday evening. * Slow moving thunderstorms may produce locally heavy rain, possibly resulting in flash flooding and debris flows. PRECAUTIONARY/PREPAREDNESS ACTIONS... You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$ IDZ069-071>074-021500- /O.CON.KPIH.FF.A.0001.000000T0000Z-210803T0300Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Lost River Range-Frank Church Wilderness-Sawtooth/Stanley Basin-Sun Valley Region-Big Lost Highlands/Copper Basin- Including the cities of Ketchum, Copper Basin, Sun Valley, Borah Peak, Clayton, Galena, and Stanley 840 AM MDT Sun Aug 1 2021 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH MONDAY EVENING... The Flash Flood Watch continues for * A portion of central Idaho, including the following areas, Big Lost Highlands/Copper Basin, Frank Church Wilderness, Lost River Range, Sawtooth/Stanley Basin and Sun Valley Region. * Through Monday evening. * Slow moving thunderstorms may produce locally heavy rain, possibly resulting in flash flooding and debris flows. PRECAUTIONARY/PREPAREDNESS ACTIONS... You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$ DV
879 WGUS65 KPIH 011751 FFAPIH URGENT - IMMEDIATE BROADCAST REQUESTED Flood Watch National Weather Service Pocatello ID 1151 AM MDT Sun Aug 1 2021 IDZ065>068-021500- /O.EXB.KPIH.FF.A.0001.210802T1800Z-210803T0300Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Teton Valley-Centennial Mountains - Island Park-Beaverhead - Lemhi Highlands-Lost River Valley- Including the cities of Driggs, Mackay, Tetonia, Edie School, Dubois, Spencer, Chilly, Howe, Small, Ashton, Kilgore, Arco, and Island Park 1151 AM MDT Sun Aug 1 2021 ...FLASH FLOOD WATCH IN EFFECT FROM MONDAY AFTERNOON THROUGH MONDAY EVENING... The National Weather Service in Pocatello has expanded the * Flash Flood Watch to include portions of central Idaho and eastern Idaho, including the following areas, in central Idaho, Lost River Valley. In eastern Idaho, Beaverhead - Lemhi Highlands, Centennial Mountains - Island Park and Teton Valley. * From Monday afternoon through Monday evening. * Slow moving thunderstorms may produce locally heavy rain, possibly resulting in flash flooding and debris flows. PRECAUTIONARY/PREPAREDNESS ACTIONS... You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$ IDZ056>064-021500- /O.CON.KPIH.FF.A.0001.000000T0000Z-210803T0300Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Southern Hills/Albion Mountains-Raft River Region-Marsh and Arbon Highlands-Franklin/Eastern Oneida Region-Bear River Range-Bear Lake Valley-Blackfoot Mountains-Caribou Range-Big Hole Mountains- Including the cities of McCammon, Emigration Summit, Malta, Montpelier, Downey, Georgetown, Inkom, Rockland, Malad, Wayan, Grace, St. Charles, Almo, Henry, Swan Valley, Soda Springs, Bone, Albion, Holbrook, Lava Hot Springs, Thatcher, Preston, and Victor 1151 AM MDT Sun Aug 1 2021 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH MONDAY EVENING... The Flash Flood Watch continues for * Portions of eastern Idaho and southeast Idaho, including the following areas, in eastern Idaho, Big Hole Mountains. In southeast Idaho, Bear Lake Valley, Bear River Range, Blackfoot Mountains, Caribou Range, Franklin/Eastern Oneida Region, Marsh and Arbon Highlands, Raft River Region and Southern Hills/Albion Mountains. * Through Monday evening. * Slow moving thunderstorms may produce locally heavy rain, possibly resulting in flash flooding and debris flows. PRECAUTIONARY/PREPAREDNESS ACTIONS... You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$ IDZ069-071>074-021500- /O.CON.KPIH.FF.A.0001.000000T0000Z-210803T0300Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Lost River Range-Frank Church Wilderness-Sawtooth/Stanley Basin-Sun Valley Region-Big Lost Highlands/Copper Basin- Including the cities of Ketchum, Copper Basin, Sun Valley, Borah Peak, Clayton, Galena, and Stanley 1151 AM MDT Sun Aug 1 2021 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH MONDAY EVENING... The Flash Flood Watch continues for * A portion of central Idaho, including the following areas, Big Lost Highlands/Copper Basin, Frank Church Wilderness, Lost River Range, Sawtooth/Stanley Basin and Sun Valley Region. * Through Monday evening. * Slow moving thunderstorms may produce locally heavy rain, possibly resulting in flash flooding and debris flows. PRECAUTIONARY/PREPAREDNESS ACTIONS... You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$ DV
893 WGUS65 KPIH 011755 FFAPIH URGENT - IMMEDIATE BROADCAST REQUESTED Flood Watch National Weather Service Pocatello ID 1155 AM MDT Sun Aug 1 2021 IDZ070-021500- /O.EXA.KPIH.FF.A.0001.210802T1800Z-210803T0300Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Challis/Pahsimeroi Valleys- Including the cities of Challis 1155 AM MDT Sun Aug 1 2021 ...FLASH FLOOD WATCH IN EFFECT FROM MONDAY AFTERNOON THROUGH MONDAY EVENING... The National Weather Service in Pocatello has expanded the * Flash Flood Watch to include a portion of central Idaho, including the following area, Challis/Pahsimeroi Valleys. * From Monday afternoon through Monday evening. * Slow moving thunderstorms may produce locally heavy rain, possibly resulting in flash flooding and debris flows. PRECAUTIONARY/PREPAREDNESS ACTIONS... You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$ IDZ056>064-021500- /O.CON.KPIH.FF.A.0001.000000T0000Z-210803T0300Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Southern Hills/Albion Mountains-Raft River Region-Marsh and Arbon Highlands-Franklin/Eastern Oneida Region-Bear River Range-Bear Lake Valley-Blackfoot Mountains-Caribou Range-Big Hole Mountains- Including the cities of McCammon, Emigration Summit, Malta, Montpelier, Downey, Georgetown, Inkom, Rockland, Malad, Wayan, Grace, St. Charles, Almo, Henry, Swan Valley, Soda Springs, Bone, Albion, Holbrook, Lava Hot Springs, Thatcher, Preston, and Victor 1155 AM MDT Sun Aug 1 2021 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH MONDAY EVENING... The Flash Flood Watch continues for * Portions of eastern Idaho and southeast Idaho, including the following areas, in eastern Idaho, Big Hole Mountains. In southeast Idaho, Bear Lake Valley, Bear River Range, Blackfoot Mountains, Caribou Range, Franklin/Eastern Oneida Region, Marsh and Arbon Highlands, Raft River Region and Southern Hills/Albion Mountains. * Through Monday evening. * Slow moving thunderstorms may produce locally heavy rain, possibly resulting in flash flooding and debris flows. PRECAUTIONARY/PREPAREDNESS ACTIONS... You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$ IDZ069-071>074-021500- /O.CON.KPIH.FF.A.0001.000000T0000Z-210803T0300Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Lost River Range-Frank Church Wilderness-Sawtooth/Stanley Basin-Sun Valley Region-Big Lost Highlands/Copper Basin- Including the cities of Ketchum, Copper Basin, Sun Valley, Borah Peak, Clayton, Galena, and Stanley 1155 AM MDT Sun Aug 1 2021 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH MONDAY EVENING... The Flash Flood Watch continues for * A portion of central Idaho, including the following areas, Big Lost Highlands/Copper Basin, Frank Church Wilderness, Lost River Range, Sawtooth/Stanley Basin and Sun Valley Region. * Through Monday evening. * Slow moving thunderstorms may produce locally heavy rain, possibly resulting in flash flooding and debris flows. PRECAUTIONARY/PREPAREDNESS ACTIONS... You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$ IDZ065>068-021500- /O.CON.KPIH.FF.A.0001.210802T1800Z-210803T0300Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Teton Valley-Centennial Mountains - Island Park-Beaverhead - Lemhi Highlands-Lost River Valley- Including the cities of Driggs, Mackay, Tetonia, Edie School, Dubois, Spencer, Chilly, Howe, Small, Ashton, Kilgore, Arco, and Island Park 1155 AM MDT Sun Aug 1 2021 ...FLASH FLOOD WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON THROUGH MONDAY EVENING... The Flash Flood Watch continues for * Portions of central Idaho and eastern Idaho, including the following areas, in central Idaho, Lost River Valley. In eastern Idaho, Beaverhead - Lemhi Highlands, Centennial Mountains - Island Park and Teton Valley. * From Monday afternoon through Monday evening. * Slow moving thunderstorms may produce locally heavy rain, possibly resulting in flash flooding and debris flows. PRECAUTIONARY/PREPAREDNESS ACTIONS... You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$ DV
154 WGUS65 KPIH 021026 FFAPIH Flood Watch National Weather Service Pocatello ID 426 AM MDT Mon Aug 2 2021 IDZ056>064-030300- /O.CON.KPIH.FF.A.0001.000000T0000Z-210803T0300Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Southern Hills/Albion Mountains-Raft River Region-Marsh and Arbon Highlands-Franklin/Eastern Oneida Region-Bear River Range-Bear Lake Valley-Blackfoot Mountains-Caribou Range-Big Hole Mountains- Including the cities of McCammon, Emigration Summit, Malta, Montpelier, Downey, Georgetown, Inkom, Rockland, Malad, Wayan, Grace, St. Charles, Almo, Henry, Swan Valley, Soda Springs, Bone, Albion, Holbrook, Lava Hot Springs, Thatcher, Preston, and Victor 426 AM MDT Mon Aug 2 2021 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THIS EVENING... The Flash Flood Watch continues for * Portions of eastern Idaho and southeast Idaho, including the following areas, in eastern Idaho, Big Hole Mountains. In southeast Idaho, Bear Lake Valley, Bear River Range, Blackfoot Mountains, Caribou Range, Franklin/Eastern Oneida Region, Marsh and Arbon Highlands, Raft River Region and Southern Hills/Albion Mountains. * Through this evening. * Slow moving thunderstorms may produce locally heavy rain, possibly resulting in flash flooding and debris flows. PRECAUTIONARY/PREPAREDNESS ACTIONS... You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$ IDZ069-071>074-030300- /O.CON.KPIH.FF.A.0001.000000T0000Z-210803T0300Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Lost River Range-Frank Church Wilderness-Sawtooth/Stanley Basin-Sun Valley Region-Big Lost Highlands/Copper Basin- Including the cities of Ketchum, Copper Basin, Sun Valley, Borah Peak, Clayton, Galena, and Stanley 426 AM MDT Mon Aug 2 2021 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THIS EVENING... The Flash Flood Watch continues for * A portion of central Idaho, including the following areas, Big Lost Highlands/Copper Basin, Frank Church Wilderness, Lost River Range, Sawtooth/Stanley Basin and Sun Valley Region. * Through this evening. * Slow moving thunderstorms may produce locally heavy rain, possibly resulting in flash flooding and debris flows. PRECAUTIONARY/PREPAREDNESS ACTIONS... You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$ IDZ065>068-070-030300- /O.CON.KPIH.FF.A.0001.210802T1800Z-210803T0300Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Teton Valley-Centennial Mountains - Island Park-Beaverhead - Lemhi Highlands-Lost River Valley-Challis/Pahsimeroi Valleys- Including the cities of Driggs, Mackay, Tetonia, Edie School, Challis, Dubois, Spencer, Chilly, Howe, Small, Ashton, Kilgore, Arco, and Island Park 426 AM MDT Mon Aug 2 2021 ...FLASH FLOOD WATCH REMAINS IN EFFECT FROM NOON MDT TODAY THROUGH THIS EVENING... The Flash Flood Watch continues for * Portions of central Idaho and eastern Idaho, including the following areas, in central Idaho, Challis/Pahsimeroi Valleys and Lost River Valley. In eastern Idaho, Beaverhead - Lemhi Highlands, Centennial Mountains - Island Park and Teton Valley. * From Noon MDT today through this evening. * Slow moving thunderstorms may produce locally heavy rain, possibly resulting in flash flooding and debris flows. PRECAUTIONARY/PREPAREDNESS ACTIONS... You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$ GK
303 WGUS65 KPIH 030254 FFAPIH Flood Watch National Weather Service Pocatello ID 854 PM MDT Mon Aug 2 2021 IDZ056>074-030400- /O.EXP.KPIH.FF.A.0001.000000T0000Z-210803T0300Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Southern Hills/Albion Mountains-Raft River Region-Marsh and Arbon Highlands-Franklin/Eastern Oneida Region-Bear River Range-Bear Lake Valley-Blackfoot Mountains-Caribou Range-Big Hole Mountains-Teton Valley-Centennial Mountains - Island Park-Beaverhead - Lemhi Highlands-Lost River Valley-Lost River Range-Challis/Pahsimeroi Valleys-Frank Church Wilderness-Sawtooth/Stanley Basin-Sun Valley Region-Big Lost Highlands/Copper Basin- Including the cities of McCammon, Edie School, Howe, Copper Basin, Emigration Summit, Malta, Montpelier, Clayton, Downey, Island Park, Ketchum, Georgetown, Inkom, Rockland, Spencer, Malad, Wayan, Arco, Grace, Driggs, Sun Valley, Tetonia, St. Charles, Almo, Chilly, Henry, Small, Ashton, Kilgore, Swan Valley, Soda Springs, Bone, Albion, Borah Peak, Mackay, Dubois, Challis, Holbrook, Lava Hot Springs, Thatcher, Galena, Stanley, Preston, and Victor 854 PM MDT Mon Aug 2 2021 ...FLASH FLOOD WATCH WILL EXPIRE AT 9 PM MDT THIS EVENING... The Flash Flood Watch for portions of central Idaho, eastern Idaho and southeast Idaho, including the following areas, in central Idaho, Big Lost Highlands/Copper Basin, Challis/Pahsimeroi Valleys, Frank Church Wilderness, Lost River Range, Lost River Valley, Sawtooth/Stanley Basin and Sun Valley Region. In eastern Idaho, Beaverhead - Lemhi Highlands, Big Hole Mountains, Centennial Mountains - Island Park and Teton Valley. In southeast Idaho, Bear Lake Valley, Bear River Range, Blackfoot Mountains, Caribou Range, Franklin/Eastern Oneida Region, Marsh and Arbon Highlands, Raft River Region and Southern Hills/Albion Mountains will expire at 9 PM MDT this evening. The Flood Watch will expire at 9 pm. Flooding is no longer expected to pose a threat. Please continue to heed remaining road closures. $$ GK
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this flash flood watch went out at Jul 30, 2:59 AM MDT, 9 hours 56 minutes earlier.
Area forecast discussion, Jul 30, 2:59 AM MDT, 9 hours 56 minutes before
Area Forecast Discussion National Weather Service Pocatello ID 259 AM MDT Fri Jul 30 2021 .SHORT TERM...Today through Sunday night. Early morning satellite imagery continued to show a broad high pressure ridge centered over the mid-west with a very moist sub-tropical flow rotating through the desert SW into SRN Idaho. One very clear cyclonic wave was observed lifting WNW along the SW Texas border with perhaps a second weaker leading wave shifting into SE Arizona. Further north across NE Utah there very well may be yet another system trekking north but obscured by considerable convective debris (we will take that as a hint). The numerical models continue to cycle the sub-tropical moisture north into the region today through Sunday while lifting the Arizona wave north into SRN Nevada today, the Idaho-Oregon- Nevada triple point Saturday afternoon, and then into NE Oregon by Sunday morning with enhanced precipitation totals accompanying this system through the Great Basin. With all that in mind, the obscured disturbance lifting north through NE Utah this morning will likely shift NE through SW Wyoming this afternoon triggering enhanced diurnal convection across the SE mountains while something more akin to airmass thunderstorm activity fires along a line from Galena Summit to Gilmore under an upper deformation axis. Early morning Hires Convective (HRRR) model runs (the last 6 of 9) were actually showing the potential for Debris Flow triggering rainfall over the Badger Fire Scar today. As a result, a burn scar Flash Flood Watch may be forthcoming later this morning. Cloud cover advecting into the region in advance of the Nevada system will likely inhibit shower and thunderstorm activity across SE Idaho Saturday morning but just as a hedge we will keep a chance mention of precipitation going across the area as the track of that system is still somewhat fluid. By Saturday afternoon as the wave hits the aforementioned triple point, we should see scattered convection firing across the region favoring the Magic Valley and Wood River Valley regions closer to the passing system which will continue into the late evening hours as the disturbance lifts north toward Pendleton. By Sunday, the wave will have lifted north into Washington and the Panhandle with the CNTRL mountain zones falling on the periphery of influence. Further south across the Snake River Plain and SE mountains, the National Blend of Models is still advertising some fairly elevated precipitation potential which is not entirely supported by either operational model (GFS or NAM). My only thought here is that perhaps some trailing energy perhaps from the Texas wave will translate into the region Sunday evening (which is partially supported by the GFS) supporting convection. A lot of moving parts here in the forecast...with the screaming message being we stand a strong chance of getting wet across the region either Saturday or Sunday from one or both of these advancing waves. The second item of concern is the potential for flash flooding which we will try to hone in on over the course of the next several forecast cycles. Stay tuned! Huston .LONG TERM...Monday through Friday. Expect Monday to be the last day of extensive moisture as last of monsoonal moisture will bring widespread shower activity as short wave pushes through Idaho. Expect some drying Tuesday as upper level ridging slides in with only slight chance of showers and thunderstorms. Another wave may approach late Wednesday into Thursday with better chance of showers and thunderstorms again. Ridging will bring drying again on Friday. Monday likely to be coolest day with well below normal temperatures possible in clouds and precipitation. Expect rising temperatures the remainder of next week with high temperatures back to normal by Friday. GK && .AVIATION... Will be similar conditions today with again a chance for thunderstorms across all of southeast Idaho. Have vicinity at all sites this afternoon and evening. Showers and thunderstorms will continue Saturday and Sunday and will be the main impact for several days. GK && .FIRE WEATHER...A very moist sub-tropical flow will continue across the region through Sunday. A disturbance rotating NE out of Utah into SW Wyoming today will help to enhance thunderstorm activity across the SE highlands with the potential for heavy rainfall. Instability showers (along with heavy rain) will likely form along a line from Galena Summit to Gilmore. A second disturbance lifting NNW out of Arizona will hit the Idaho-Oregon-Nevada triple point Saturday afternoon resulting in enhanced thunderstorm activity skirting the Magic Valley, Wood River, and Saw Tooth's Saturday afternoon and evening. A third disturbance rotating out of SW Texas should arrive sometime Sunday evening bringing yet another round of enhanced showers and thunderstorms to the region. At this time the system looks to rotate through the Boise area but stay tuned, these things never follow a set playbook. Screaming message in all this, organized disturbances translating through moist sub-topical environments can produce very heavy rainfall events. Landmanagers operating in and around fires or burn scars should be extra attentive to developments this weekend. It looks like we cycle back into a drier SW flow/ridge pattern briefly Tuesday followed by a Pacific trough lifting through the region Thursday. Lots of moving parts here folks...stay tuned! Huston && .PIH WATCHES/WARNINGS/ADVISORIES... None. &&
The office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 30, 5:25 AM MDT | Special Weather Statement | PIH | Bear Lake | 50 min |
| Jul 30, 12:50 PM MDT | Areal Flood Advisory | PIH | Bannock | 22 min |
| Jul 30, 1:12 PM MDT | Flash Flood Warning | PIH | Bannock | 108 min |
| Jul 30, 1:50 PM MDT | Flash Flood Warning | PIH | Bannock, Power | 115 min |
| Jul 30, 1:55 PM MDT | Areal Flood Advisory | PIH | Power | 2 hr |
| Jul 30, 1:57 PM MDT | Flash Flood Warning | PIH | Oneida | 2 hr |
| Jul 30, 2:19 PM MDT | Areal Flood Advisory | PIH | Power | 26 min |
| Jul 30, 2:24 PM MDT | Areal Flood Advisory | PIH | Bannock | 81 min |
| Jul 30, 2:38 PM MDT | Flash Flood Warning | PIH | Cassia | 3 hr |
| Jul 30, 2:45 PM MDT | Flash Flood Warning | PIH | Power | 90 min |
| Jul 30, 3:02 PM MDT | Flash Flood Warning | PIH | Cassia | 3 hr |
| Jul 30, 3:09 PM MDT | Special Weather Statement | PIH | Cassia | 51 min |
| Jul 30, 3:48 PM MDT | Areal Flood Advisory | PIH | Bonneville | 117 min |
| Jul 30, 5:17 PM MDT | Areal Flood Advisory | PIH | Blaine | 118 min |
Nearby
Flash Flood Watches in Idaho, 2021Every flash flood watch in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.